MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Cardiac Tamponade (2226); Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 03/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation (disposed).If there is any further relevant information obtained, a supplemental medwatch will be filed.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that an aortic root perforation, pericardial effusion (pe) and cardiac tamponade occurred.The procedure was cancelled.A left atrial appendage closure (laac) procedure was being performed.A versacross connect laac access solution was selected for use.There was no effusion noted during pre imaging.Due to challenging anatomy, torturous vessels and a dilated right atrium, the physician utilized multiple transeptal devices to attempt to gain access.Physician attempted transseptal puncture using versacross connect laac, versacross access solution and nrg transseptal needle.When the physician was attempting to cross with the nrg, patient blood pressure dropped.Transesophageal echocardiogram (tee) imaging was utilized to evaluate for effusion.It was immediately noted fluid compressing the left atrium.Arterial access was obtained, flouroscopy imaging was preformed which revealed a perforation in the aortic root.The patient had previous coronary artery bypass grafting (cabg), so this was not a pericardial effusion, it was an effusion causing extrinsic compression of the left atrium.The effusion was eventually large enough to cause complete chamber collapse.The hospital initiated emergency response for the patient, and the decision was made to place him on venoarterial extracorporeal membrane oxygenation (va-ecmo).The active perforation appeared to resolve with protamine.The patient was stabilized on ecmo and transferred to the operating room to have the hematoma (effusion solidified to form a clot) evacuated and evaluate the aorta.
 
Event or Problem Description
It was reported that an aortic root perforation, pericardial effusion (pe) and cardiac tamponade occurred.The procedure was cancelled.A left atrial appendage closure (laac) procedure was being performed.A versacross connect laac access solution was selected for use.There was no effusion noted during pre imaging.Due to challenging anatomy, torturous vessels and a dilated right atrium, the physician utilized multiple transeptal devices to attempt to gain access.Physician attempted transseptal puncture using versacross connect laac, versacross access solution and nrg transseptal needle.When the physician was attempting to cross with the nrg, patient blood pressure dropped.Transesophageal echocardiogram (tee) imaging was utilized to evaluate for effusion.It was immediately noted fluid compressing the left atrium.Arterial access was obtained, flouroscopy imaging was preformed which revealed a perforation in the aortic root.The patient had previous coronary artery bypass grafting (cabg), so this was not a pericardial effusion, it was an effusion causing extrinsic compression of the left atrium.The effusion was eventually large enough to cause complete chamber collapse.The hospital initiated emergency response for the patient, and the decision was made to place him on venoarterial extracorporeal membrane oxygenation (va-ecmo).The active perforation appeared to resolve with protamine.The patient was stabilized on ecmo and transferred to the operating room to have the hematoma (effusion solidified to form a clot) evacuated and evaluate the aorta.It was further reported that a surgery was performed to address pe.Left atrium appendage (laa) was not ligated.The patient was given blood.The patient expired on (b)(6) 2026, post-surgery.There was no issues with difficulty visualizing the rf wire or nrg needle.Rf was applied twice.Perforation occurred during use of versacross connect device and is suspected to be the cause of perforation.The patient died post-operation.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated fields outcomes attrib to adv event (b2), describe event or problem (b5), in section b - adverse event or product problem, impact code (f10 and h6), in sections f - user facility / importer report information and h -device manufacturers only, type of reportable event (h1), in section h - device manufacturers only.
 
Additional Manufacturer Narrative
Correction to the follow-up 1 mdr in block(s) patient code (f10 and h6), in sections f - user facility / importer report information and h -device manufacturers only.Device technical analysis it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.The reported allegations cannot be confirmed based on the information available.Device history record review it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk assessment: a review of the versacross connect laac access solution risk documentation was completed and confirmed that the event of pericardial effusion, vessel trauma, cardiac tamponade, death, hematoma, hypotension, thrombus and additional intervention required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion boston scientific has assigned the investigation conclusion code of 'known inherent risk of device' as the event description suggests that the complication is anticipated in nature as per the ifu for the device as reported to bsc.The ifu for the device captures relevant information related to careful manipulation, tip positioning, and the relevant adverse events for the device.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.
 
Event or Problem Description
It was reported that an aortic root perforation, pericardial effusion (pe) and cardiac tamponade occurred.The procedure was cancelled.A left atrial appendage closure (laac) procedure was being performed.A versacross connect laac access solution was selected for use.There was no effusion noted during pre imaging.Due to challenging anatomy, torturous vessels and a dilated right atrium, the physician utilized multiple transeptal devices to attempt to gain access.Physician attempted transseptal puncture using versacross connect laac, versacross access solution and nrg transseptal needle.When the physician was attempting to cross with the nrg, patient blood pressure dropped.Transesophageal echocardiogram (tee) imaging was utilized to evaluate for effusion.It was immediately noted fluid compressing the left atrium.Arterial access was obtained, flouroscopy imaging was preformed which revealed a perforation in the aortic root.The patient had previous coronary artery bypass grafting (cabg), so this was not a pericardial effusion, it was an effusion causing extrinsic compression of the left atrium.The effusion was eventually large enough to cause complete chamber collapse.The hospital initiated emergency response for the patient, and the decision was made to place him on venoarterial extracorporeal membrane oxygenation (va-ecmo).The active perforation appeared to resolve with protamine.The patient was stabilized on ecmo and transferred to the operating room to have the hematoma (effusion solidified to form a clot) evacuated and evaluate the aorta.It was further reported that a surgery was performed to address pe.Left atrium appendage (laa) was not ligated.The patient was given blood.The patient expired (b)(6) 2026, post-surgery.There was no issues with difficulty visualizing the rf wire or nrg needle.Rf was applied twice.Perforation occurred during use of versacross connect device and is suspected to be the cause of perforation.The patient died post-operation.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24901367
Report Number2124215-2026-20761
Device Sequence Number13264811
Product Code DXF
UDI-Device Identifier00685447019480
UDI-Public(01)00685447019480(17)281020(10)38070601
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0105
Device Catalogue NumberVXAK0105
Device Lot Number0038070601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/06/2026
05/29/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date04/27/2026
06/19/2026
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient RaceWhite